Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Oct 31, 2013, 7:06 PM CDT for Alexander County, Pulaski County, Illinois; Cape Girardeau County, Scott County, Missouri. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2013, 7:06 PM CDT (00:06 UTC)
- Expired
- Oct 31, 2013, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Alexander County, IL, Pulaski County, IL, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 69 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 7:20 PM CDT | TSTM WND DMG | 2 S Gordonville, MO | SIGNIFICANT DAMAGE TO RESIDENCE ALONG HWY 228. STATE POLICE RESPONDING. |
| Oct 31, 7:20 PM CDT | TORNADO 0 | East Cape Girardeau, IL | NWS STORM DAMAGE SURVEY CONFIRMS EF0 TORNADO EAST CAPE GIRARDEAU IL. 80 MPH PEAK WIND. |
| Oct 31, 7:20 PM CDT | TORNADO | East Cape Girardeau, IL | NWS STORM DAMAGE SURVEY CONFIRMS EF0 TORNADO EAST CAPE GIRARDEAU IL. 80 MPH PEAK WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 5:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS53 KPAH 010006
SVRPAH
ILC003-153-MOC031-201-010030-
/O.NEW.KPAH.SV.W.0113.131101T0006Z-131101T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
SOUTHWESTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
NORTHERN SCOTT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 730 PM CDT
* AT 702 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELTA...AND
MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...SCOTT CITY...DUTCHTOWN...KELSO...TAMMS...EAST CAPE
GIRARDEAU...THEBES AND COMMERCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3731 8951 3733 8949 3733 8922 3714 8921
3713 8981 3730 8982
TIME...MOT...LOC 0007Z 266DEG 43KT 3726 8968
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 2:15 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Oct 31, 2:15 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT Thu Oct 31 2013 .SHORT TERM...(This Evening through Saturday night) ISSUED AT 215 PM CDT THU OCT 31 2013 Wx should become more active here over the next few hours as the dynamic upper trof ejects ENE from the central Plains, with a cold front moving into the area this evening. Wind fields are forecast to strengthen with some weak instability developing as well. As a result, the severe weather threat is in play, with locally damaging wind gusts most likely. However a brief tornado or two cannot be ruled out. PoPs will be high end likely to low end categorical as overall coverage should be less than what we saw through the morning hours. We have seen some impressive gradient wind gusts through the morning and early afternoon. This may continue from time to time ahead of the front. Overall though, mostly below Wind Advisory Criteria. Should have nearly all of the precip out by 06z or so. Dry weather is forecast after that as high pressure gradually builds into the area. In terms of temps, used a blend of GFS and NAM MOS. .LONG TERM...(Sunday through Thursday) ISSUED AT 215 PM CDT THU OCT 31 2013 Medium to high confidence with the storm system next week and low confidence on the exact timing. High pressure will build into the region at the surface at the start of the extended with upper level ridging in concert with surface high. This will provide clear skies Sunday with slightly below normal temperatures...albeit with plenty of sunshine. Temperatures will warm up as the high drifts to the east and a trough digs to the west placing the heartland in a southerly flow. The system next week seems fairly certain but timing issues persist among the models. The much slower ECMWF compared to the much faster GFS has prompted pop mentions for a longer duration than will actually come to fruition. A strong low level jet of 50 knots will accompany this system. This combined with showalters nearing zero and k index values >30c will at least include a chance of elevated thunder. Models do agree on the system exiting the area by Thursday evening at the latest. Also pushed back the start time of anything until Tuesday with thunder chc starting Tuesday night. && .AVIATION... ISSUED AT 102 PM CDT THU OCT 31 2013 Main morning rain shield is making slow progress eastward. it should clear KPAH in the next hour or so, but it may linger over KEVV and KOWB through much of the afternoon. MVFR conditions will prevail with the main rain shield, but a brief period of IFR conditions cannot be ruled out in the heaviest precipitation. A newer band of heavy showers west of KCGI will lift northeast and may sneak just west of the terminal, but will insert a TEMPO with IFR SHRA just to be safe. Will not account for this band at the other terminals at this time, as it should stay north and west of them. The strongest convection will progress from west to east across the terminals reaching KCGI around 21Z and KOWB around 00Z. This will likely be a broader area of near surface-based, possibly discrete, convection. It certainly does not look like just a quick hitting fine-line. So, decided to go with a 4 hour period of just VCTS for now. There is some potential that most of this activity will lift northeast and may not impact much of west Kentucky. So did not insert TS at KPAH at this time. MVFR ceilings will prevail at least through the cold frontal passage this evening. Gusty south to southwest winds will continue at least through sunset, and possibly beyond in the east. Gusts may approach 30kts at times. The strongest gusts will likely impact KCGI. Not sure what to do with ceilings behind the front. Some evidence in guidance for a low, possibly IFR, ceiling to persist through much of the night, especially at KEVV and KOWB. Winds should stay at or above 4kts, so fog not really a concern unless a site unexpectedly goes calm. Southwest winds up to 10kts or so will develop Friday morning and there may be a few cu, mainly in the east. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...CN LONG TERM...KH AVIATION...DRS
Hazardous weather outlook, Oct 31, 2:18 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 218 PM CDT THU OCT 31 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 218 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL ACCOMPANY THE APPROACH AND PASSAGE OF A COLD FRONT THIS AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD...SHOULD SEVERE STORMS OCCUR. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN WILL BE PREVALENT WITH MOST STORMS. MOVEMENT OF THE STORMS WILL BE EAST NORTHEAST 50 TO 60 MPH. MOST OF THE CONVECTION SHOULD BE EAST OF WEST KENTUCKY AND SOUTHWEST INDIANA BY 10 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Oct 31, 6:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
10/31/2013 M50 MPH BUTLER MO EMERGENCY MNGR
50 MPH GUST REPORTED JUST WEST OF THE COMMUNITY.
&&
SMITTYLocal storm report, Oct 31, 6:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
651 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 2 S MARBLE HILL 37.27N 89.98W
10/31/2013 M51 MPH BOLLINGER MO EMERGENCY MNGR
&&
SMITTYSpecial weather statement, Oct 31, 6:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 656 PM CDT THU OCT 31 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-109>112-114-010200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...POPLAR BLUFF...BLOOMFIELD... SIKESTON...CHARLESTON...NEW MADRID 656 PM CDT THU OCT 31 2013 AT 655 PM...REGIONAL RADARS DETECTED SCATTERED STRONG STORMS WITHIN A LARGER AREA OF SHOWERS ALONG A LINE FROM NEAR PINCKNEYVILLE ILLINOIS TO NEAR MARBLE HILL TO SOUTHEAST OF POPLAR BLUFF IN SOUTHEAST MISSOURI. MOVEMENT WAS EAST NEAR 35 MPH WHILE INDIVIDUAL CELLS HAVE MOVED EAST NORTHEAST UP TO 50 MPH. ANYWHERE ALONG THE LINE THIS EVENING...AS IT MOVES EAST ACROSS SOUTHEAST MISSOURI...AND ACROSS SOUTHERN ILLINOIS...WIND GUSTS 45 TO 55 MPH COULD OCCUR. A TORNADO WATCH IS IN EFFECT FOR MOST OF THE AREA THROUGH 100 AM. SO MONITOR CONDITIONS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. THE STORMS WILL EVENTUALLY MOVE INTO WESTERN KENTUCKY THIS EVENING ESPECIALLY BY 800 PM TO 830 PM.
Local storm report, Oct 31, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG HARVIELL 36.66N 90.47W
10/31/2013 BUTLER MO EMERGENCY MNGR
TREES DOWN. LATE REPORT
&&
SMITTYLocal storm report, Oct 31, 7:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
701 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG LEOPOLD 37.26N 89.93W
10/31/2013 BOLLINGER MO EMERGENCY MNGR
TREES REPORTED DOWN IN THE COMMUNITY. EM ALSO REPORTS
WIDESPREAD TREES DOWN COUNTY WIDE WITH SOME BLOCKING
ROADWAYS.
&&
SMITTYLocal storm report, Oct 31, 7:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG POPLAR BLUFF 36.76N 90.41W
10/31/2013 BUTLER MO EMERGENCY MNGR
TIME ESTIMATED BY RADAR. TREES AND TREE LIMBS AS WELL AS
POWER LINES REPORTED DOWN THROUGHOUT THE COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Union | 30 min |
| Oct 31, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 37 min |
| Oct 31, 7:14 PM CDT | Tornado Warning | PAH | Alexander | 31 min |
| Oct 31, 7:27 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Johnson, Saline, Union, Williamson | 48 min |
| Oct 31, 7:50 PM CDT | Tornado Warning | PAH | Johnson, Pope, Saline, Williamson | 25 min |
| Oct 31, 8:03 PM CDT | Tornado Warning | PAH | Johnson, Massac, Pope | 27 min |
| Oct 31, 8:05 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 40 min |
| Oct 31, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 30 min |
| Oct 31, 8:26 PM CDT | Tornado Warning | PAH | Gallatin, Hardin | 34 min |
| Oct 31, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 51 min |
| Oct 31, 7:16 PM CDT | Tornado Warning | PAH | New Madrid, Scott, Stoddard | 29 min |
| Oct 31, 7:41 PM CDT | Tornado Warning | PAH | Mississippi, Scott | 34 min |
| Oct 31, 8:08 PM CDT | Tornado Warning | PAH | Mississippi | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.